Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Treated for throat cancer. Taking solpadol for stomach discomfort. What is causing heartburn?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5368 Questions
My doctor put me on stronger pain caplets (Solpadol 500mg) some 3 months ago and within 10 days i began suffering from stomach discomfort. I persevered with them for a month but then after consultation with my doctor reverted to co-codomol. My stomach began rumbling and I suffered from bad heartburn (particularly at night) for which I was then prescibed omeprazole captules. I stopped taking them after a few days as I felt that they were exaggerating my stomach complaint. This medication certainly stopped the heartburn. I have stopped taking Co- codomol for the last few days in the hope that the excess gas and rumbling may stop but so far this has been to no avail.I take the co- codomo; for arthritus (hips) I also had throat cancer the treatment for which was concluded in January 2009.I was examined for prostrate cancer this year which was clear .
Posted Fri, 18 Jan 2013 in Cancer
Answered by Dr. Grzegorz Stanko 23 minutes later

Thank you for the query.

Neither Solpodamol or Co-codomol do not cause peptic ulcers however is can irritate the stomach. Most likely you have had some stomach mucosa inflammation or ulceration and this medicines has just aggravated it so you have started suffering from chest burning. You have not mentioned but I assume that you have been using many medicines for arthritis before and some chemo for throat cancer? Omeprasole could not work for you as it needs to be taken at least a month to allow stomach mucosa healing.
It is strongly advisable for you to have upper GI endoscopy with Helicobacter Pylori test.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor